MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411UR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This reported event has been reported by the importer on mdr# 2951238-2022-00310.
 
Event or Problem Description
It is reported in the literature titled endoluminal vacuum closure of a duodenal perforation¿, a patient experienced perforation on post-operative day one after closure of a mucosal defect (using an olympus coagrasper, and 12 quickclip pro endoclips) caused by an endoscopic mucosal resection (emr) procedure of a 35mm polypoid lesion on the posterior wall of the second portion of the duodenum.Case with patient identifier (b)(6) reports device: coagrasper case with patient identifier (b)(6) reports device: quickclip pro endoclips.This literature was a case report of one patient who underwent an endoscopic mucosal resection (emr procedure of a 35mm polypoid lesion on the posterior wall of the second portion of the duodenum.This was complicated by intra-procedural bleeding of 250ml blood loss.Blood loss was stopped with the use of epinephrine injection, and a coagrasper.The mucosal defect was then closed with 12 quickclip pro endoclips.The patient developed evidence of perforation on post-operative day one.The patient was taken back to surgery on this day and the area was irrigated and widely drained.Perforation closure was not attempted at this time due to severe thickening and friability of the duodenum.Over the next 48 hours, the patient worsened clinically.Repeat images indicated uncontrolled leakage.This was managed with radiologically placed drains.The patient continued to deteriorate.Urgent pancreaticoduodenectomy surgery was considered, however his tenuous condition predicted a poor outcome.Endoluminal vacuum therapy (evt) was placed post-operative day six in an attempt to control duodenal leakage and prevent surgery.The evt sponge was changed every 3-6 days depending on drain output and the ability to maintain suction.The wound vac (wv) was replaced six times over 31 days and was removed when there was evidence of circumferential adherence of the duodenum to the retroperitoneum and no drainage was present.The patient¿s final pathology confirmed tubular adenoma with focal high-grade dysplasia and clear margins.Surveillance esophagogastroduodenoscopy (egd) at 12 months demonstrated complete closure of the defect with mild scarring and no evidence of residual or recurrent adenoma.There was no report of any olympus device malfunction in the procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.No product-related deficiencies were noted in the literature; there was no explanation on device malfunction.Based on the results of the investigation, the cause of the event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13424029
Report Number8010047-2022-02295
Device Sequence Number14790783
Product Code KNS
UDI-Device Identifier04953170251542
UDI-Public04953170251542
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411UR
Device Lot NumberUNKNOWN-LITERATURE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICKCLIP PRO ENDOCLIPS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexMale